Flood, Northeast
- When
- May 16, 3:29 PM AST to 7:29 PM AST
- Where
- Northeast forecast zone
- Reported by
- EMERGENCY MANAGER
Road 31 in the municipality of Naguabo was reported flooded at La Fe Sector.
3 flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 16, 3:20 PM AST, 9 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
320 PM AST MON MAY 16 2005
.DISCUSSION...NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS HAVE
AFFECTED MAINLY THE SOUTHERN COASTS AND THE EASTERN PORTION OF
PUERTO RICO. THESE SHOWER PRODUCED RAINFALL ACCUMULATIONS OF OVER 3
INCHES IN SOME ISOLATED AREAS.
THIS ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH AT LEAST
THURSDAY. ALL THIS WEATHER IS ASSOCIATED TO THE COMBINATION OF A OLD
BOUNDARY AND A TROPICAL WAVE THAT IS NOW LOCATED AT AROUND 68W. THE
UPPER AND MID LEVEL ATMOSPHERE WILL ALSO CONTINUE TO BE UNSTABLE
ACROSS OUR LOCAL REGION. MODELS ARE SUGGESTING A SURFACE LOW
DEVELOPING SOUTH OF LA HISPANIOLA BUT NO ALL MODELS HAVE THE SAME
TIMING. THE GFS MODEL IS DEVELOPING THE LOW LATER TONIGHT AND
MOVING IT OVER THE MONA CHANNEL EARLY TUESDAY MORNING. THE FORECAST
IS BASED ON THIS MODEL IF THE LOW DEVELOPS LATER...SHOWERS
ASSOCIATED TO THIS SYSTEM WILL AFFECT US LATER AND THE ACTIVE
WEATHER WILL LINGER OVER OUR LOCAL REGION LONGER.
&&
.SYNOPSIS...A BROAD AREA OF LOW PRESSURE IN THE CENTRAL CARIBBEAN IS
FORECAST TO MOVE NORTHWARD ACROSS HISPANIOLA TONIGHT...AND THEN
INTENSIFY AND MOVE SLOWLY EASTWARD ACROSS THE OFF SHORE ATLANTIC
WATERS TUESDAY THROUGH THURSDAY. A TROPICAL WAVE ALONG 68 WEST IN
THE EASTERN CARIBBEAN WILL CONTINUE TO MOVE WEST TONIGHT. AREAS OF
SHOWERS WITH EMBEDDED STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT
THE LOCAL AREA.
&&
.MARINE...MARINERS SHOULD BE ON THE ALERT OF STRONG THUNDERSTORMS
DEVELOPMENT OVER THE CARIBBEAN WATERS TONIGHT.
&&
.HYDROLOGY...THE POTENTIAL FOR FLOODING WILL CONTINUE THROUGH AT
LEAST THURSDAY. SATURATED CONDITIONS WILL ALSO CONTINUE THROUGH THIS
PERIOD MAKING THE POTENTIAL HIGHER FOR FLASH FLOOD ACROSS OUR
FORECAST AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 80 75 84 / 70 70 70 70
STT 75 79 76 82 / 50 50 50 70
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...FLASH FLOOD WATCH FROM 11 AM MONDAY UNTIL MIDNIGHT TUESDAY FOR
PRZ001...PRZ002...PRZ003...PRZ004...PRZ005...PRZ006...
PRZ007...PRZ008...PRZ009...PRZ010...PRZ011...PRZ012...
PRZ013.
.VI...FLASH FLOOD WATCH FROM 11 AM MONDAY UNTIL MIDNIGHT TUESDAY FOR
VIZ001...VIZ002.
&&
10HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 610 AM AST MON MAY 16 2005 PRZ001>013-AMZ710>750-171000- 610 AM AST MON MAY 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SEVERAL WEATHER FACTORS WILL COMBINE TO KEEP THE LOCAL AREA IN A VERY MOIST AND UNSTABLE ENVIRONMENT. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAINFALL AND SOME URBAN FLOODING WILL OCCUR IN SEVERAL LOCATIONS...WITH THE POTENTIAL FOR AT LEAST SOME LOCALIZED FLASH AND RIVER FLOODING. ALSO...MUDSLIDES ARE POSSIBLE OVER AREAS OF STEEP TERRAIN. MARINERS ARE ALSO URGED TO REMAIN ALERT FOR HAZARDOUS MARINE CONDITIONS THAT WILL OCCUR OCCASIONALLY...AS CLUSTERS OF STRONG THUNDERSTORMS CONTINUE TO AFFECT THE REGIONAL WATERS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... A VERY WET WEATHER PATTERN WILL CONTINUE TO AFFECT THE LOCAL ISLANDS DURING THE NEXT FEW DAYS. MORE ACTIVE WEATHER IS EXPECTED TONIGHT THROUGH WEDNESDAY...IN RESPONSE TO A DEVELOPING LOW PRESSURE SYSTEM OVER THE CENTRAL CARIBBEAN. THIS SYSTEM IS FORECAST TO MOVE NORTH ACROSS HISPANIOLA THROUGH TONIGHT...AND THEN INTENSIFY AND MOVE SLOWLY EASTWARD ACROSS THE OFF SHORE ATLANTIC WATERS TUESDAY THROUGH THURSDAY. THIS IS EXPECTED TO PULL ABUNDANT TROPICAL MOISTURE ACROSS MOST OF THE LOCAL AREA TONIGHT THROUGH WEDNESDAY FOR AN EXTENDED PERIOD OF HEAVY RAIN POTENTIAL. THE FLASH FLOODING AND MUDSLIDE POTENTIAL WILL REMAIN HIGH DURING THIS PERIOD. VIZ001-002-AMZ710>730-171000- 610 AM AST MON MAY 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SEVERAL WEATHER FACTORS WILL COMBINE TO KEEP THE LOCAL AREA IN A VERY MOIST AND UNSTABLE ENVIRONMENT. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAINFALL AND SOME URBAN AND GUT FLOODING ARE POSSIBLE IN A FEW LOCATIONS. MARINERS ARE ALSO URGED TO REMAIN ALERT FOR HAZARDOUS MARINE CONDITIONS THAT WILL OCCUR OCCASIONALLY...AS CLUSTERS OF STRONG THUNDERSTORMS CONTINUE TO AFFECT THE REGIONAL WATERS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... A VERY WET WEATHER PATTERN WILL CONTINUE TO AFFECT THE LOCAL ISLANDS DURING THE NEXT FEW DAYS. MORE ACTIVE WEATHER IS EXPECTED TONIGHT THROUGH WEDNESDAY...IN RESPONSE TO A DEVELOPING LOW PRESSURE SYSTEM OVER THE CENTRAL CARIBBEAN. THIS SYSTEM IS FORECAST TO MOVE NORTH ACROSS HISPANIOLA THROUGH TONIGHT...AND THEN INTENSIFY AND MOVE SLOWLY EASTWARD ACROSS THE OFF SHORE ATLANTIC WATERS TUESDAY THROUGH THURSDAY. THIS IS EXPECTED TO PULL ABUNDANT TROPICAL MOISTURE ACROSS MOST OF THE LOCAL AREA TONIGHT THROUGH WEDNESDAY FOR AN EXTENDED PERIOD OF HEAVY RAIN POTENTIAL. THE FLASH FLOODING AND MUDSLIDE POTENTIAL WILL REMAIN HIGH DURING THIS PERIOD. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
3 flood. Local standard time, as filed.
Road 31 in the municipality of Naguabo was reported flooded at La Fe Sector.
A river was reported out of its banks, flooding road 3 at the entrance to road 908, in the municipality of Yabucoa.
Flooding of low lying areas was reported at Barrio Buena Vista in the municipality of Humacao.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453039, 5453040, 5451619.